MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Catalog Number 90485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure for middle cerebral arteries (mca) occlusion, the physician prepared to inflate the subject balloon with a 1:1 mixture of normal saline and contrast agent but found that the subject balloon did not inflate.The resistance was encountered when intermediate catheter was inserted into the subject balloon catheter.After repeatedly pulling and pushing a 20ml syringe to evacuate air and attempting to reinflate it, the balloon still failed to inflate under fluoroscopic examination.After the procedure, the physician inspected the subject balloon on the table and discovered that the subject balloon was ruptured.The procedure was completed directly with thrombectomy, and the vessel was successfully recanalized.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.C2/d10 concomitant products grid: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal end of another microcatheter was seen to be protruding out of the subject balloon catheter tip.The subject balloon catheter shaft was seen to be kinked.The balloon catheter shaft was damaged.The subject balloon was seen to be ruptured.For functional inspection, the subject balloon was able to be inflated but deflated immediately due to rupture.The friction functional test could not be carried out due to damage.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint 'balloon failed to inflate' and 'balloon burst/ruptured during use' were both confirmed during analysis.The remaining reported event ¿balloon or balloon catheter friction' could not be replicated during device analysis.However, the analysis results are consistent with the reported event.The device did not met specifications when received for complaint investigation based on the anomalies noted to the returned device.Additional information provided by the customer indicated that the device was prepared as per the dfu.There is a lack of clarity on whether or not there was damage noted to the packaging prior to opening the packaging.In addition, there is a lack of clarity on whether or not the device was confirmed to be in good condition prior to use on the patient.When asked if the balloon was able to be successfully inflated/deflated during preparation, the user answered 'no'.In the follow-up good faith efforts replies, the malfunction was noted to have occurred during the procedure, when the balloon was inside the patient.It was reported that ¿the physician prepared to inflate the balloon with a 1:1 mixture of normal saline and contrast agent but found that the balloon did not inflate.After repeatedly pulling and pushing a 20ml syringe to evacuate air and attempting to reinflate it, the subject balloon still failed to inflate under fluoroscopic examination.The physician then proceeded directly with thrombectomy, and the vessel was successfully recanalized.After the procedure, the physician inspected the subject balloon catheter on the table and discovered that the balloon was ruptured.The balloon had been damaged during subsequent retrieval and packaging, resulting in separation of the inner and outer layers of the catheter body'.In the follow-up replies, it was clarified that when the nurse packed the product after the procedure, the product was damaged.It was a manual damage, not related to the procedure.During inspection of the returned device, the subject balloon catheter shaft was noted to be kinked/bent and it was also damaged.The distal end of the balloon catheter shaft appeared to have an additional microcatheter extending from it.This may refer to the separation of the inner and outer layers of the catheter body that was noted in the event description.During functional testing the balloon could not be successfully inflated as there was a leak noted (which is aligned with the event description).Based on the investigation and event description, it is likely that the subject device sustained damage during use due to procedural factors, with some of the damage possibly being caused while the device was being removed from the patient/handled post procedurally.The as reported 'balloon failed to inflate', 'balloon burst/ruptured during use' and 'balloon or balloon catheter friction' as well as the as analysed ¿balloon catheter damaged, balloon catheter kinked/bent, balloon burst/ruptured during use, balloon failed to inflate¿ listed in the grid below will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23836004
Report Number3012931345-2025-00197
Device Sequence Number9268126
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public(01)00815742004854(17)260319(10)0000636061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Catalogue Number90485
Device Lot Number0000636061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERMEDIATE CATHETER (UNKNOWN); MICROCATHETER (UNKNOWN); SLIM GUIDEWIRE (TERUMO); STENT (UNKNOWN); SYRINGE (UNKNOWN)
Patient Age55 YR
Patient SexMale
Patient RaceAsian